Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 243, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 27, 2005, 11:44 PM CDT for Lancaster County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2005, 11:44 PM CDT (04:44 UTC)
- Expired
- Jun 28, 2005, 12:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CDT MON JUN 27 2005 .DISCUSSION... THUNDERSTORM CHANCES THROUGH WEDNESDAY IN THE PRIMARY FORECAST CONCERN. ...SHORT TERM...TONIGHT/TUESDAY...12Z UA ANLYS SHOWED A MID LVL TROPICAL MOIST BAND EXTENDING ACROSS ERN NEBRASKA WITH AN 8 DEG DWPT AT 700 MB HERE AT 0AX. IN ADDITION A SMALL SHORTWV TROF WAS APPARENT ON STLT LIFTING NEWD INTO ERN NEBR AS OF 19Z. THESE FTRS HAVE HELP SUSTAIN CONVECTION INTO THIS AFTERNOON...THUS FAR ELEVATED THRU 1930Z. INCREASING LOW LVL CONVERGENCE BTWN HOT UNSTABLE AIR OVER OUR SRN CWA AND OUTFLOW FM CONVECTION MAY HELP STRENGTHEN ACTIVITY. IN ADDITION SLOW MOVING CDFNT WAS JUST ENTERING EXTREME NWRN CWA AS OF 1915Z. THIS BOUNDARY AND 2ND SHRTWV TROF PUSHING TWD NCNTRL NEBRASKA COULD TOUCH OFF ADDITIONAL TSTMS IN NERN NEBRASKA THROUGH EARLY EVENING AS ATMOSPHERE CONTD TO BE FAIRLY UNSTABLE ACRS THAT AREA ALSO. WL KEEP SVR MENTION MUCH OF THE ECNTRL/NERN ZONES THIS EVENING AS 12Z OAX SOUNDING SHOWED AN INVERTED V NATURE. FLOW WAS TURNING UPSLOPE ACRS NEBR PNHDL AND SOME CONVECTION WAS DVLPG UNDERNEATH THE 2ND WAVE IN NEBR SANDHILLS. BOTH NAM AND GFS HAVE CONTD TREND OF DVLPG AN MCS THERE THIS EVENING AND RACING IT EWD OVERNIGHT. CURRENT ACTIVITY COULD BE THE PRECURSOR TO THIS OR ADDITIONAL DVLPMNT MAY OCCUR LATER THIS EVENING...IN ANY EVENT WL INCREASE POPS NRN ZONES AFT 06Z AS WELL. IT APPEARS CONVECTION TNGT WL REINFORCE WARM FRONT OVER SERN NEBR THRU TUE AFTN DESPITE STRONGER UPR TROF CAUSING SFC CYCLOGENESIS OVR NERN WY BY 00Z WED. INTRODUCED POPS A LARGE PART OF THE CWA AS NAM KEPT GENERATING PCPN SWD OVR FAR ERN ZONES AND BOTH GFS AND NAM INDICATED INCREASINGLY UNSTABLE CONDS N OF THE BOUNDARY TUE AFTN. LOWERED HIGHS A FEW DEGREES N OF THE BOUNDARY AND RAISED THEM A TOUCH TO THE S. TUE NGT-THURSDAY...STRONGER SHRTWV TROF STILL FCST TO TRACK ACRS THE NRN PLAINS WED. NAM SOLUTION WITH NEXT FRONT ASSOCD WITH THIS FEATURE HAS FLIPPED TO IT NOW BEING FASTER THAN THE GFS. ECMWF HAS BEEN FAIRLY CONSISTENT WITH A SLOWER FROPA...GENERALLY ENTERING SERN ZONES BY 00Z THU. GFS SUPPORTS THIS TO SOME DEGREE AND WL BE FOLLOWED WITH WIND FCST AND HIGHS...WHICH WERE KEPT SSW LONGER AND BUMPED UP ACRS THE SE RESPECTIVELY. WL CONT POPS THRU WED NGT AS SOME 850-700 MB FRONTOGENESIS LAGS THE SFC FRONT AND MUCH OF THE LOW LVL MOISTURE MAY NOT BE CLEANED OUT BY FRONT. IGNORED FOR NOW THE QPF GENERATED BY THE NAM FOR THU AND LEFT THAT PD DRY WITH COOLER TEMPS. EXTENDED DAYS 4-7...LITTLE CHANGE MADE FM PREV FCST. AFTER A BRIEF BREAK FROM THE HEAT...TEMPERATURES ARE EXPECTED TO CLIMB BACK TO NORMAL AND ABOVE BY NEXT WEEKEND. WILL LEAVE FCST DRY WITH RETURN LOW LVL JET/MOISTURE FRIDAY NIGHT INTO SATURDAY SINCE UPR HGTS SEEM TO BE BUILDING DURING THAT TIME. HOWEVER...PRBLY WOULDNT TAKE TOO MUCH OF A WAVE ROLLING ACROSS PLAINS DURING THAT TIME TO GENERATE PCPN. A STRONGER SHORTWV STILL ADVERTISED BY 06Z/12Z GFS AND 00Z ECMWF TO TRACK ACRS SCNTRL CANADA WHICH COULD ALLOW A CDFNT TO MOVE INTO THE CWA SUNDAY. THUS WL CONT POPS FM SAT NGT THRU SUN NIGHT AND LEAVE DAY 7 DRY FOR NOW. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Jun 27, 4:37 PM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 437 PM CDT MON JUN 27 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 437 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS OF SOUTHWEST IOWA EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE 80 WITH A FEW SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT WITH SOME SEVERE STORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN NEBRASKA LATER TONIGHT. FOBERT
In the hours before
Local storm report, Jun 27, 9:11 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
911 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 1 W SOUTH BEND 41.00N 96.27W
06/27/2005 0.75 INCH CASS NE PUBLIC
&&
BVSLocal storm report, Jun 27, 9:19 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 9 S GRETNA 41.01N 96.24W
06/27/2005 0.75 INCH SARPY NE PUBLIC
&&
BVSLocal storm report, Jun 27, 9:25 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL SOUTH BEND 41.00N 96.25W
06/27/2005 1.00 INCH CASS NE TRAINED SPOTTER
&&
BVSLocal storm report, Jun 27, 9:47 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
&&
BVSLocal storm report, Jun 27, 10:30 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1030 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
0949 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 0.88 INCH CASS NE TRAINED SPOTTER
0955 PM HAIL 1 E MURDOCK 40.93N 96.26W
06/27/2005 0.75 INCH CASS NE PUBLIC
1020 PM HAIL 2 E MURDOCK 40.93N 96.24W
06/27/2005 0.88 INCH CASS NE PUBLIC
&&
BVSLocal storm report, Jun 27, 11:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1115 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 1.00 INCH CASS NE LAW ENFORCEMENT
1051 PM FLASH FLOOD LOUISVILLE 41.00N 96.16W
06/27/2005 CASS NE LAW ENFORCEMENT
WATER 1 FT. DEEP ON DEPOT ST.
&&
BVSThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 31 min |
| Jun 27, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 45 min |
| Jun 27, 8:53 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 37 min |
| Jun 27, 9:31 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 44 min |
| Jun 27, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 30 min |
| Jun 27, 10:23 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 52 min |
| Jun 27, 10:42 PM CDT | Flash Flood Warning | OAX | Cass | 6 hr |
| Jun 27, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 32 min |
| Jun 27, 11:58 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 32 min |
| Jun 28, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Jun 28, 12:13 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 39 min |
| Jun 28, 12:14 AM CDT | Flash Flood Warning | OAX | Sarpy | 4 hr |
| Jun 28, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 33 min |
| Jun 28, 12:43 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 32 min |
| Jun 28, 12:44 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 46 min |
| Jun 28, 1:14 AM CDT | Flash Flood Warning | OAX | Knox | 4 hr |
| Jun 28, 1:14 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 46 min |
| Jun 28, 1:31 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 49 min |
| Jun 28, 1:50 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 26 min |
| Jun 28, 1:51 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 39 min |
| Jun 28, 2:11 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 36 min |
| Jun 28, 2:43 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 31 min |
| Jun 28, 12:59 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 33 min |
| Jun 28, 1:39 AM CDT | Severe Thunderstorm Warning | OAX | Fremont | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.